Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Billings, MT

August 6, 201211 counties in Montana; 4 counties in Wyoming

NWS Billings, MT issued this red flag warning at Aug 6, 2012, 3:55 AM MDT for 11 counties in Montana; 4 counties in Wyoming. It took effect at Aug 6, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 3:55 AM MDT (09:55 UTC)
In effect from
Aug 6, 2012, 12:00 PM MDT
Expired
Aug 6, 2012, 9:03 PM MDT
In force
9 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carbon County, MT, Gallatin County, MT, Golden Valley County, MT, Madison County, MT, Musselshell County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT, Yellowstone County, MT, Big Horn County, WY, Johnson County, WY, Sheridan County, WY, Washakie County, WY

The radar

The Billings radar (KBLX), 57 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4376 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS85 KBYZ 060955
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
355 AM MDT MON AUG 6 2012

MTZ123>129-WYZ274-284-070600-
/O.UPG.KBYZ.FW.A.0011.120806T1800Z-120807T0600Z/
/O.NEW.KBYZ.FW.W.0015.120806T1800Z-120807T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
355 AM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT LOW HUMIDITIES...HOT TEMPERATURES...AND INCREASING THUNDERSTORM
ACTIVITY FOR ALL OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
                                            127...128...129
                  IN WYOMING...FIRE ZONES...274...284

* WEATHER PATTERN...HOT TEMPERATURES AND VERY LOW RELATIVE
  HUMIDITY VALUES WILL BE OVER SOUTH CENTRAL MONTANA TODAY. A
  STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION THIS
  AFTERNOON AND WILL BRING SCATTERED THUNDERSTORMS TO THE AREA.
  THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS
  ALONG WITH FREQUENT LIGHTNING...THUS GENERATING CRITICAL FIRE
  WEATHER CONDITIONS.

* IMPACTS...GUSTY WINDS AND ERRATIC OUTFLOW WILL HAVE AN IMPACT ON
  ANY CURRENT FIRES OR POTENTIAL FIRE STARTS DUE TO LIGHTNING ACTIVITY.

* WIND...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. OUTFLOW WINDS
  FROM THUNDERSTORMS MAY APPROACH 40 MPH OR HIGHER OVER SOME LOCATIONS.

* HUMIDITY...IN THE LOW TO MID TEENS.

* TEMPERATURES...MID TO UPPER 90S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
010 
WWUS85 KBYZ 062109
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
309 PM MDT MON AUG 6 2012

.WIDELY SCATTERED THUNDERSTORMS WILL AFFECT SOUTH CENTRAL MONTANA
AND PARTS OF NORTHERN WYOMING THIS EVENING. SOME OF THESE STORMS
MAY PRODUCE STRONG LOCAL OUTFLOW WIND AND LIGHTNING...BUT LITTLE
RAINFALL. ON TUESDAY...BRISK NORTHWEST WINDS AND LOW HUMIDITIES
MAY AGAIN PRODUCE CRITICAL FIRE WEATHER AND NECESSITATE THE NEED
FOR ADDITIONAL FIRE WEATHER HIGHLIGHTS OVER SOUTH CENTRAL AND
SOUTHEAST MONTANA.

MTZ123>129-WYZ274-284-070600-
/O.CON.KBYZ.FW.W.0015.000000T0000Z-120807T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
309 PM MDT MON AUG 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITIES...HOT TEMPERATURES...DRY THUNDERSTORMS WITH
GUSTY AND ERRATIC OUTFLOW WINDS...AND INCREASING THUNDERSTORM
ACTIVITY FOR ALL OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH
CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
                                            127...128...129
                  IN WYOMING...FIRE ZONES...274...284

* WEATHER PATTERN...HOT TEMPERATURES AND VERY LOW RELATIVE
  HUMIDITY VALUES WILL BE OVER SOUTH CENTRAL MONTANA THE REST OF
  THE DAY. WIDELY SCATTERED THUNDERSTORMS WILL SPREAD OVER THE
  AREA INTO THE EVENING. THESE WILL INITIALLY PRODUCE LITTLE
  RAINFALL...BUT WILL PRODUCE STRONG GUSTY WINDS AND LIGHTNING. A
  MIX OF WET AND DRY THUNDERSTORMS ARE EXPECTED LATER IN THE
  EVENING. 

* IMPACTS...STRONG GUSTY WINDS AND ERRATIC OUTFLOW WINDS WILL
  HAVE AN IMPACT ON ANY CURRENT FIRES OR POTENTIAL FIRE STARTS DUE
  TO LIGHTNING ACTIVITY.

* WIND...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT IN THE LATE AFTERNOON.

* TEMPERATURES...HIGHS IN THE MID TO UPPER 90S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
308 
WWUS85 KBYZ 070303
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
903 PM MDT MON AUG 6 2012

MTZ127>129-WYZ274-071515-
/O.CAN.KBYZ.FW.W.0015.000000T0000Z-120807T0600Z/
/O.NEW.KBYZ.FW.W.0016.120807T1600Z-120808T0300Z/
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
LOW HUMIDITIES...HOT TEMPERATURES...AND STRONG GUSTY WINDS FOR
PARTS OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH CENTRAL
WYOMING...
...RED FLAG WARNING IS CANCELLED FOR TONIGHT FOR PARTS OF SOUTH
CENTRAL MONTANA AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE
RED FLAG WARNING FOR TONIGHT HAS BEEN CANCELLED.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...127...128...129
                  IN WYOMING...FIRE ZONE....274

* TONIGHT...EXPECT LIGHT SHOWER ACTIVITY AND DECREASING WINDS...
  ALONG WITH A MODERATE HUMIDITY RECOVERY.

* TUESDAY IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
  DUE TO HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING
  THE LATE MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TUESDAY TEMPERATURES...HIGHS IN THE 90S.

* TUESDAY HUMIDITY...MINIMUMS FROM 12 TO 17 PERCENT.

* TUESDAY WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MTZ123>126-WYZ284-070415-
/O.CAN.KBYZ.FW.W.0015.000000T0000Z-120807T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
BIG HORN NATIONAL FOREST-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IS CANCELLED FOR FOR MOST OF SOUTH CENTRAL
MONTANA AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING.

EXPECT LIGHT SHOWER ACTIVITY AND DECREASED WINDS TONIGHT...ALONG
WITH A MODERATE HUMIDITY RECOVERY. LOOK FOR BREEZY WEST WINDS
ALONG WITH HUMIDITIES IN THE LOWER TEENS ON TUESDAY.

$$

MTZ130>133-071515-
/O.NEW.KBYZ.FW.W.0016.120807T1600Z-120808T0300Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
903 PM MDT MON AUG 6 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
LOW HUMIDITIES...HOT TEMPERATURES...AND STRONG GUSTY WINDS FOR ALL
OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133

* IMPACTS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST DUE TO HOT
  TEMPERATURES...LOW HUMIDITIES AND GUSTY WINDS DURING THE LATE
  MORNING AND AFTERNOON. RAPID FIRE GROWTH IS POSSIBLE.

* TEMPERATURES...HIGHS IN THE 90S.

* HUMIDITY...MINIMUMS FROM 13 TO 19 PERCENT.

* WIND...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Aug 6, 3:35 AM MDT, 20 minutes earlier.

Area forecast discussion, Aug 6, 3:35 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
335 AM MDT MON AUG 6 2012

.SHORT TERM...VALID FOR TDY AND TUE...

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND TUESDAY...

UPPER LEVEL HIGH PRESSURE SYSTEM CONTINUES TO SPIN OVER THE
DESERT SOUTHWEST...FURTHER ENHANCING THE RIDGE OVER MUCH OF THE
WESTERN US. THE RIDGE AXIS IS SLIGHTLY TILTED TO THE
NORTHWEST...BUT WILL FLATTEN OUT AS THE PERIOD GOES ON. BY THIS
AFTERNOON A STRONG VORT MAX WILL RIDE THE RIDGE BRINGING IN SOME
MOISTURE AND INITIATING SOME CONVECTIVE ACTIVITY PRIMARILY FROM
BILLINGS WESTWARD. THE MOISTURE PLUME CAN BE SEEN ON WATER VAPOR
IMAGERY APPROACHING EXTREME SOUTHWEST MONTANA. LIGHTNING DURING
THE AFTERNOON AND EVENING OVER NORTHERN NEVADA AND UTAH WAS PRETTY
IMPRESSIVE.

AT THIS TIME...NOT EXPECTING ANY OF THESE STORMS TO PRODUCE MUCH IN
THE AMOUNT OF RAINFALL...WITH LAYER PW VALUES JUST BELOW ONE INCH
OVER MOST OF THE AREA. STORMS SHOULD BE HIGH BASED IN
NATURE...WITH THE PRIMARY THREATS BEING GUSTY WINDS AND LIGHTNING.
SOUNDING ANALYSIS FURTHER SUGGESTS THIS...WITH SOME ELEVATED
INSTABILITY AS SHOWN BY THE INVERTED V SIGNATURE ON SOUNDINGS FOR
KBIL AND KLVM.

FIRE WEATHER IMPACTS...DECIDED TO UPGRADE THE FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR THE CENTRAL AND WESTERN FIRE ZONES FOR
THE POTENTIAL OF GUSTY WINDS AND LIGHTNING ACTIVITY. DAYTIME HIGHS
WILL APPROACH TRIPLE DIGITS IN MANY LOCATIONS. THAT COUPLED WITH
DANGEROUS FUEL CONDITIONS SETS THE REGION UP FOR A POTENTIALLY
CRITICAL SITUATION.

FOR TUESDAY...MORE OF THE SAME CAN BE EXPECTED...BUT WITH A MORE
IMPRESSIVE LOW LEVEL WIND FIELD DUE TO A BUILDING SURFACE HIGH
OVER NW WYOMING. HIGH TEMPERATURES ON TUESDAY WILL BE WELL INTO
THE 90S ACROSS THE REGION. SINGER

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

SEVERAL CHANGES TO THE EXTENDED PERIOD THIS MORNING TO RETURN
SLIGHT POPS TO MUCH OF THE EXTENDED PERIOD. ALTHOUGH RIDGING IS
IN CONTROL OVER THE REGION THROUGHOUT THE PERIOD...MULTIPLE
SHORTWAVES THROUGH THE FLATTENED FLOW SHOULD ALLOW FOR AT LEAST A
SLIGHT CHANCE FOR PRECIP ACROSS THE PLAINS.

TEMPERATURES CONTINUE TO BE IN GOOD SHAPE IN THE EXTENDED
PERIOD...WITH HIGHS MAINLY IN THE MID 90S THROUGHOUT THE PERIOD.

AS FOR POPS...MULTIPLE SHORTWAVES ROTATE THROUGH THE REGION
THROUGHOUT THE EXTENDED PERIOD. THE STRONGEST APPEAR TO BE
WEDNESDAY NIGHT...FRIDAY AFTERNOON...SATURDAY EVENING/NIGHT...AND
SUNDAY NIGHT...WITH OVERALL UPPER LEVEL FLOW REMAINING PRETTY
FLAT THROUGHOUT THAT TIME. CANNOT SEE WHY THERE WOULD NOT BE AT
LEAST A SLIGHT CHANCE FOR POPS INTO AND ACROSS THE PLAINS EACH
AFTERNOON/EVENING. PWATS ARE QUITE RESPECTABLE...JUMPING TO ABOVE
AND INCH WITH EACH SHORTWAVE...AND ONLY FALLING TO SLIGHTLY BELOW
AND INCH IN BETWEEN WAVES. THE FLOW ACROSS THE REGION...ALTHOUGH
STILL UNDER BROAD RIDGE OF HIGH PRESSURE...APPEARS TO BE QUITE
ZONAL ACROSS THE CWA. DID ADD SLIGHT POPS TO MUCH OF THE LATTER
PORTIONS OF THE EXTENDED PERIOD. AAG

&&

.AVIATION...

VFR FLIGHT CONDITIONS WILL PREVAIL TODAY...UNDER INCREASINGLY
CLOUDY SKIES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THIS AFTERNOON AND EVENING. ERRATIC WIND GUSTS
ARE POSSIBLE NEAR THESE STORMS. AAG

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 099 064/097 063/095 063/094 061/091 061/092 061/095
    2/T 31/U    11/U    21/B    21/T    21/B    21/B
LVM 094 054/094 053/092 054/091 052/088 052/090 052/092
    2/T 31/U    11/B    21/B    22/T    21/B    22/T
HDN 100 061/099 059/097 061/097 061/094 061/095 060/098
    2/T 21/U    11/U    21/B    21/B    21/B    21/U
MLS 098 068/098 065/095 065/097 064/093 063/093 063/096
    1/U 22/T    11/U    21/B    21/B    21/U    21/U
4BQ 098 064/098 061/094 062/097 063/092 062/092 061/095
    1/U 22/T    11/U    11/U    22/T    21/U    21/U
BHK 095 063/095 061/091 062/093 061/090 060/090 060/091
    1/U 12/T    11/U    11/U    22/T    22/T    21/U
SHR 095 059/095 057/092 057/094 057/090 057/090 057/092
    2/T 31/U    11/U    21/U    21/B    21/B    21/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
      TONIGHT FOR ZONES 117-123>129.
WY...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
      TONIGHT FOR ZONES 274-284.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Aug 6, 3:39 AM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
339 AM MDT MON AUG 6 2012

MTZ028>042-056>058-063>068-WYZ098-099-070945-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
339 AM MDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS EXISTS THIS AFTERNOON AND EVENING AS
THE PRESENCE OF THUNDERSTORMS MAY PRODUCE GUSTY AND ERRATIC WINDS.
SIGNIFICANT LIGHTNING MAY ALSO ACCOMPANY THESE THUNDERSTORMS.
TEMPERATURES WILL BE HOT ACROSS THE AREA WITH RELATIVE HUMIDITY IN
THE LOWER TEENS. THESE CONDITIONS WILL BRING DANGEROUS FIRE
CONDITIONS WEST OF A LINE FROM SHERIDAN TO BILLINGS TO ROUNDUP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS TUESDAY
AFTERNOON AND EVENING AS THE PRESENCE OF THUNDERSTORMS MAY
PRODUCE GUSTY ERRATIC WINDS AND SIGNIFICANT LIGHTNING. TEMPERATURES
WILL BE HOT ACROSS THE AREA WITH RELATIVE HUMIDITY IN THE LOWER
TEENS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:41 PM MDTSpecial Weather StatementBYZYellowstone49 min
Aug 6, 4:27 PM MDTSpecial Weather StatementBYZYellowstone63 min

Nearby

Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.